MAUDE Adverse Event Report: ROCHE DIAGNOSTICS GMBH ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST

ROCHE DIAGNOSTICS GMBH ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST
Catalog Number 09315284190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys probnp ii immunoassay ver.2.1 on a cobas e 801 analytical unit (serial number(b)(4).The sample initially resulted in a probnp value of 18.3 pg/ml and this value was reported outside of the laboratory to medical personnel.The result was questioned since it did not agree with the patient's clinical picture.The sample was repeated, resulting in a value of 5299 pg/ml, which was deemed correct and matched the patient's clinical picture.A second sample collected from the patient resulted in a probnp value of > 5000 pg/ml.
 
Additional Manufacturer Narrative
Facility name was provided as "barrualde-galdakaoko erakunde sanitario integratua organizacion sanitaria integrada barrualde-galdakao".
 
Additional Manufacturer Narrative
The last calibration was performed on (b)(6) 2022 and calibration signals were within expectations.Per product labeling, renewed calibration is recommended after 12 weeks when using the same reagent lot.Controls were within specified ranges on the day of the event.Calibration and controls do not point to a general reagent or instrument problem.The sample clotting time was shorter than recommended by the tube manufacturer.Upon review of the alarm trace, an abnormal sample aspiration alarm occurred on the day of the event.On analysis of images from the sample foam detection camera, a red blood cell strand was visible when the tube was first measured.A film was also observed on the surface of the sample.The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with incorrect pre-analytic sample handling.

Brand Name
ELECSYS PROBNP II
Common Device Name
NATRIURETIC PEPTIDE TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
mannheim (baden-wurttemberg) 68305
GM  68305
Manufacturer (Section G)
ROCHE DIAGNOSTICS
9115 hague road
na
indianapolis IN 46250 0457
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16375795
Report Number1823260-2023-00466
Device Sequence Number17956635
Product Code NBC
UDI-Device Identifier07613336191521
UDI-Public07613336191521
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K210546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09315284190
Device Lot Number630011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown